Colorado, 2022

Tornadoes and Flash Flood in Colorado, June 7 to 8, 2022

June 7 to 8, 2022 · NWS PUB · 29 events in 7 counties and zones

A more significant and widespread day of severe weather occurred across much of southeastern Colorado during the afternoon and evening of June 7th. Numerous reports of large damaging hail, funnel clouds, and tornadoes occurred across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A more significant and widespread day of severe weather occurred across much of southeastern Colorado during the afternoon and evening of June 7th. Numerous reports of large damaging hail, funnel clouds, and tornadoes occurred across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 7, 10:33 AM MST, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 7, 10:33 AM MST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1133 AM MDT Tue Jun 7 2022

.SHORT TERM...(Today and tonight)
Issued at 359 AM MDT Tue Jun 7 2022

Key Messages:

1) Potential for Severe Thunderstorms for the southeast plains today
with very large hail and damaging winds the primary risks and a low
end chance for an isolated tornado.

2) Near critical to briefly critical fire weather conditions for the
San Luis Valley returns during the afternoon

Westerly flow continues aloft with the main upper trough across
ID/western MT progged to move across the northern Rockies this
afternoon. Showers and thunderstorms continue across the southeast
plains as of 3 AM, as southerly overrunning overtop the frontal
boundary releases residual weak instability aloft.  With time, these
will shift eastward into KS with activity coming to an end across
southern CO.

Upper level system passes to the north today, however the southern
extent of this wave along with afternoon heating, will help trigger
another round of isolated to scattered thunderstorms across the
southeast mountains and plains this afternoon. Low level flow behind
the front will shift from the south to southeast this afternoon
which will bring a return of fairly high dew points across the
southeast plains this afternoon. In spite of some mixing in the
afternoon along the I-25 corridor and the potential for dew points
to drop into the mid to upper 40s, there will still be a respectable
amount of CAPE with HREF ensemble means giving up to 1500-2000 j/kg
across the southeast plains.  06z NAM12 has increased afternoon Tds
and now maintains lower 50 dew points along the I-25 corridor to
lower 60s across the far eastern plains.  This bumps up CAPE into
the 2-3k J/kg range. So the magnitude of severe thunderstorms today
will be dependent to some degree on low level moisture return and
resulting CAPE. Deep layer shears will be running around 50 kts
which with straight line hodographs suggest splitting supercells for
thunderstorm mode. Other question will be if we can realize enough
warming to break a cap across the far eastern plains.  Again, this
will depend on the maintenance of sufficient dew points but based on
CAMS, prefer the solutions which favor the two divides (Palmer and
Raton) as storm generation points in the afternoon.  Right moving
supercells will have the greatest tornado risk, and parameters look
best along the Raton ridge where if winds an shift more easterly,
low level helicity will be greatest. However, there is the potential
for a similar set up along the Palmer Divide as well.  Overall, very
large hail and damaging winds will be the primary storm risks with
an isolated tornado possible, especially if/where enhanced easterly
surface winds persist to increase low level SRH.

Out west, still relatively dry today though some isolated high based
convective development will be possible in the afternoon, mainly
north of highway 50 and for the La Garita mountains.  Gusty outflow
winds from virga will be the primary risks.  Could see a repeat of
near critical to briefly critical fire weather conditions across the
San Luis Valley and the upper Arkansas River valley this afternoon
though conditions look too brief and spotty for fire weather
highlights.

For tonight, a couple rounds of thunderstorm redevelopment will be
possible into the evening across the plains with one or more
convective clusters developing across east central and southeast CO.
Will keep some high end scattered pops overnight across the eastern
plains. Another reinforcing surge of the cold front moves in
overnight which should keep skies cloudy with the potential for some
stratus development across the plains towards dawn.  The western
mountains and valleys will stay clear and dry with good radiational
cooling yielding low temperatures in the 30s for the usual cold
spots. -KT

.LONG TERM...(Wednesday through Monday)
Issued at 359 AM MDT Tue Jun 7 2022

Key Messages:

1) Storm chances continue Wednesday and Thursday, with more chances
of strong to severe storms.

2) Overall drying and warming trend expected for southern Colorado
going into the upcoming weekend.

Wednesday - Thursday... The middle of the week will continue the
active and storm weather pattern. Starting off, during the AM hours
on Wednesday, a cold front will drop southward over the region, but
remain mostly confined to lower terrain along and east of the I25
corridor. Given the lift associated with the front, some rain
showers are likely across the eastern plains during the AM hours
Wednesday, and should clear out by the afternoon. Other than that,
both Wednesday and Thursday are relatively similar in their
patterns, with support from the SREF and HREF. Westerly flow aloft
will persist over Colorado, with weak short waves within that flow.
With the increased flow, better shear and stronger orographic
lifting will take place each day, and the orographics will act as
the initiations source for afternoon thunderstorms. Given an
amorphous area of low pressure across western Colorado, and high
pressure over the central plains, a tight pressure gradient will
develop over Colorado's eastern plains. This will advect better
moisture quality air into the region, which will also then help to
increase the instability each afternoon. With that, as thunderstorms
develop and push off of the mountains during the day, they'll
encounter a better environment for storm maintenance and strength,
and a couple strong to severe thunderstorms will be possible each
afternoon along and east of the I25 corridor. Otherwise, Wednesday
will remain dry across the western parts of the forecast area, and
temperatures will be near to above average; the western parts will
be more above average. Thursday, temperatures will start to warm for
all southern Colorado, with most heating to above average values.

Friday - Sunday... During the weekend, a hot and drier pattern is
expected. The GEFS and EPS are in good agreement that ridge of high
pressure will develop over the southwestern US and expand over the
southern Colorado region. This pattern will bring lower
precipitation chances for most of the forecast area, though daily
afternoon thunderstorms over the mountains will be possible. A
warming trend is also expected to continue over this period. Most of
the region will warm to above average values for this time of year,
with temperatures being 10-15°F above average.

Monday... The last day of the extend period may bring more active
weather to southern Colorado. The ensemble models remain in
agreement that a large trough will start to dig southward toward the
area, but stay just north of southern Colorado. This pattern would
be expected to bring precipitation chances for the mountains,
particularly the central mountains, but dry elsewhere. Also the much
above average temperature trend would continue for most in the
forecast area. Synoptically, this pattern would also be favorable
for Critical Fire Weather conditions to materialize, with dry and
windy conditions overspreading much of southern Colorado.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1126 AM MDT Tue Jun 7 2022

At KALS, VFR the next 24 hrs, as most tsra should stay over the
higher terrain along the eastern edge of the San Luis Valley.
W-SW winds will become gusty this afternoon, before diminishing
this evening and overnight.

At KCOS and KPUB, VFR until 20z-21z, then vcts at both terminals
until 00z-01z. Brief MVFR/IFR vis possible with any stronger
storms, along with a risk of hail as well. Cold front then moves
through both airports 05z-06z, bringing north winds gusting to 30
kts through the morning on Wed. Expect VFR cigs behind the front,
with some patchy MVFR just north of KCOS near the Palmer Divide.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KT
LONG TERM...SIMCOE
AVIATION...PETERSEN
Hazardous weather outlook, Jun 7, 10:43 AM MST, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1143 AM MDT Tue Jun 7 2022

COZ058>089-093>099-081745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1143 AM MDT Tue Jun 7 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered severe thunderstorms will be possible along
and east of the mountains today, with the greatest risk for
severe thunderstorms from the I-25 corridor eastward through the
plains. Hail up to the size of baseballs and wind gusts around 70
mph will be the primary storm risks between 2 PM and 9 PM, before
thunderstorms move east of the area by 11 pm. An isolated tornado
will be possible, especially in the vicinity of the Palmer Divide
and Raton Ridge.

Near critical fire weather conditions will be possible across
portions of the San Luis Valley and upper Arkansas River Valley in
Chaffee county this afternoon and early evening due to gusty winds
and low relative humidity. However these conditions are expected to
remain brief and localized.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Isolated to scattered afternoon and evening thunderstorms are
possible across the eastern mountains and plains for Wednesday
through Sunday. A couple of storms could be strong to severe
Wednesday and Thursday. The main hazards with those storms would be
cloud to ground lightning, large hail up to 1 inch, and strong winds
up to 60 mph.

Critical Fire Weather conditions are possible across portions of
the San Luis Valley Friday, and then more widespread across
southern Colorado Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

10/SIMCOE

In the hours before

Local storm report, Jun 7, 10:13 AM MST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1113 AM MDT TUE JUN 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             4 SSW CALHAN            38.99N 104.33W
06/06/2022  M1.75 INCH       EL PASO            CO   PUBLIC

&&

KAM
Special weather statement, Jun 7, 11:59 AM MST, 26 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1259 PM MDT Tue Jun 7 2022

COZ081-084-085-071930-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
1259 PM MDT Tue Jun 7 2022

...A strong thunderstorm will impact portions of east central Teller
and northwestern El Paso Counties through 130 PM MDT...

At 1259 PM MDT, Doppler radar was tracking a strong thunderstorm over
Gleneagle, or 16 miles north of Colorado Springs, moving east at 45
mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Northern Colorado Springs, Monument, Air Force Academy, Palmer Lake,
Black Forest, Peyton, Gleneagle, Schriever AFB, Falcon and Cimarron
Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3879 10450 3900 10504 3913 10495 3913 10431
TIME...MOT...LOC 1859Z 278DEG 38KT 3907 10485

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

kam
Special weather statement, Jun 7, 12:08 PM MST, 17 minutes before
Special Weather Statement
National Weather Service Pueblo CO
108 PM MDT Tue Jun 7 2022

COZ074-088-071945-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
108 PM MDT Tue Jun 7 2022

...A strong thunderstorm will impact portions of west central Las
Animas County through 145 PM MDT...

At 108 PM MDT, Doppler radar was tracking a strong thunderstorm over
Aguilar, or 19 miles northwest of Trinidad, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of west central Las
Animas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3738 10472 3741 10473 3754 10456 3736 10449
TIME...MOT...LOC 1908Z 248DEG 15KT 3741 10467

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Cohen
Special weather statement, Jun 7, 12:19 PM MST, 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
119 PM MDT Tue Jun 7 2022

COZ074-088-071945-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
119 PM MDT Tue Jun 7 2022

...A strong thunderstorm will impact portions of south central Las
Animas County through 145 PM MDT...

At 119 PM MDT, Doppler radar was tracking a strong thunderstorm near
Raton Pass, or 10 miles south of Trinidad, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Raton Pass around 135 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3705 10468 3713 10442 3699 10427 3699 10467
TIME...MOT...LOC 1919Z 248DEG 15KT 3703 10458

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Cohen

The radar

The Pueblo radar (KPUX), 68 km away, was scanning. The volume nearest the first event began at 19:23 UTC.

Open the radar archive at this moment

Event by event

21 hail, 4 tornado, 1 funnel cloud, 1 thunderstorm wind, 1 flash flood, 1 heavy rain. Local standard time, as filed.

Hail, El Paso

When
June 7, 12:25 PM MST to 12:26 PM MST
Where
El Paso County, 2.82 mi N of Falcon
Measured
1.5 in hail
Reported by
CoCoRaHS
Coordinates
38.970, -104.610

Cocorahs spotter measured 1.63-inch hail with earlier severe storm.

Hail, El Paso

When
June 7, 12:45 PM MST to 12:46 PM MST
Where
El Paso County, 2.97 mi NNE of Falcon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.970, -104.600

Hail, El Paso

When
June 7, 12:45 PM MST to 12:46 PM MST
Where
El Paso County, 2.82 mi N of Falcon
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
38.970, -104.610

Trained spotter measured 1.6-inch hail with a severe thunderstorm that passed through the falcon area.

Hail, El Paso

When
June 7, 12:55 PM MST to 12:56 PM MST
Where
El Paso County, 5.11 mi ENE of Falcon
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
38.970, -104.540

Hail, El Paso

When
June 7, 12:58 PM MST to 12:59 PM MST
Where
El Paso County, 2.56 mi ENE of Falcon
Measured
1.5 in hail
Reported by
Public
Coordinates
38.950, -104.580

Hail, Las Animas

When
June 7, 1:22 PM MST to 1:23 PM MST
Where
Las Animas County, 1.38 mi N of Trinidad
Measured
1 in hail
Reported by
Public
Coordinates
37.190, -104.500

Report of hail up to quarter-size on the north side of Trinidad with earlier severe thunderstorm.

Hail, Las Animas

When
June 7, 1:25 PM MST to 1:26 PM MST
Where
Las Animas County, 0.88 mi NW of Trinidad
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.180, -104.510

Hail, El Paso

When
June 7, 1:29 PM MST to 1:30 PM MST
Where
El Paso County, 4.15 mi N of Ellicott
Measured
2 in hail
Reported by
Storm Chaser
Coordinates
38.900, -104.390

Hail, Pueblo

When
June 7, 2:35 PM MST to 2:36 PM MST
Where
Pueblo County, 8.27 mi NNE of Colorado City
Measured
1.25 in hail
Reported by
Public
Coordinates
38.040, -104.800

Hail, El Paso

When
June 7, 2:42 PM MST to 2:43 PM MST
Where
El Paso County, 2.97 mi NNE of Falcon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.970, -104.600

Hail, Pueblo

When
June 7, 2:50 PM MST to 2:51 PM MST
Where
Pueblo County, 4.68 mi NNW of Cedarwood
Measured
1.75 in hail
Reported by
Public
Coordinates
37.990, -104.660

Hail, Otero

When
June 7, 3:20 PM MST to 3:21 PM MST
Where
Otero County, 4.9 mi E of (Lhx)la Junta Arpt
Measured
1.75 in hail
Reported by
Public
Coordinates
38.050, -103.430

Hail, Bent

When
June 7, 3:41 PM MST to 3:42 PM MST
Where
Bent County, 0.54 mi W of Las Animas
Measured
1 in hail
Reported by
Public
Coordinates
38.070, -103.230

Funnel Cloud, Prowers

When
June 7, 4:59 PM MST to 5:05 PM MST
Where
Prowers County, 0.69 mi N of Wiley
Reported by
Trained Spotter
Coordinates
38.160, -102.720

Spotter reported spotting 2 funnel clouds in the tornado warned supercell west of Wiley. They also stated seeing dust kick up underneath the supercell.

Hail, Prowers

When
June 7, 5:23 PM MST to 5:24 PM MST
Where
Prowers County, 2.14 mi SSW of Wiley
Measured
1 in hail
Reported by
Public
Coordinates
38.120, -102.730

Hail, Bent

When
June 7, 5:28 PM MST to 5:29 PM MST
Where
Bent County, 1.48 mi SSE of Mc Clave
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.110, -102.840

Tornado, Bent

When
June 7, 5:36 PM MST to 5:45 PM MST
Where
Bent County, 10.79 mi NNW of Las Animas to 7.42 mi NW of Las Animas
Rating
EFU
Path length
3.4 mi
Path width
25 yd
Reported by
Storm Chaser
Coordinates
38.200, -103.330

Storm Chaser showed pictures of tornado via social media.

Hail, Bent

When
June 7, 5:45 PM MST to 5:46 PM MST
Where
Bent County, 10.79 mi NNW of Las Animas
Measured
2.75 in hail
Reported by
Public
Coordinates
38.200, -103.330

Hail, Bent

When
June 7, 5:51 PM MST to 5:52 PM MST
Where
Bent County, 0.54 mi W of Ft Lyon
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
38.100, -103.160

Tornado, Prowers

When
June 7, 5:56 PM MST to 6:05 PM MST
Where
Prowers County, 7.6 mi S of Lamar to 12.34 mi SSE of Lamar
Rating
EFU
Path length
6.39 mi
Path width
20 yd
Reported by
NWS Employee
Coordinates
37.970, -102.620

Off duty NWS employee reported tornado touchdown.

Hail, Prowers

When
June 7, 6:01 PM MST to 6:02 PM MST
Where
Prowers County, 6.24 mi S of Lamar
Measured
1 in hail
Reported by
Public
Coordinates
37.990, -102.610

Hail, Bent

When
June 7, 6:05 PM MST to 6:06 PM MST
Where
Bent County, 0.54 mi W of Ft Lyon
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
38.100, -103.160

Hail, Prowers

When
June 7, 7:00 PM MST
Where
Prowers County, 25.77 mi S of Granada
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
37.690, -102.250

Hail, Baca

When
June 7, 7:18 PM MST to 7:19 PM MST
Where
Baca County, 15.35 mi ENE of Two Buttes
Measured
3.5 in hail
Reported by
Law Enforcement
Coordinates
37.630, -102.130

Tornado, Baca

When
June 7, 7:18 PM MST to 7:25 PM MST
Where
Baca County, 15.04 mi E of Two Buttes to 14.5 mi NE of Walsh
Rating
EFU
Path length
6.35 mi
Path width
20 yd
Reported by
Law Enforcement
Coordinates
37.610, -102.130

Law enforcement confirmed tornado touched the ground.

Tornado, Baca

When
June 7, 8:27 PM MST to 8:35 PM MST
Where
Baca County, 8.15 mi ENE of Two Buttes to 9.33 mi NNE of Walsh
Rating
EFU
Path length
8.07 mi
Path width
20 yd
Reported by
Trained Spotter
Coordinates
37.610, -102.260

Trained spotter reports tornado touched down northeast of Two Buttes.

Thunderstorm Wind, Prowers

When
June 7, 11:00 PM MST to 11:01 PM MST
Where
Prowers County, 0.69 mi N of Wiley
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
38.160, -102.720

Power outages and multiple downed trees reported.

Flash Flood, Prowers

When
June 7, 11:10 PM MST to June 8, 1:10 AM MST
Where
Prowers County, 0.69 mi N of Lamar to 0.83 mi N of Lamar
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.090, -102.620

Main street flooded with 1 to 2 feet of water.

Heavy Rain, Prowers

When
June 8, 6:00 AM MST to 8:00 AM MST
Where
Prowers County, 0.54 mi W of Lamar
Reported by
Trained Spotter
Coordinates
38.080, -102.630

Fell over the previous 24 hours.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2022Every state in 2022This day in weather historyThe tornado archive for Colorado, 2022Warnings in Colorado, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1040903, 1040904, 1040905, 1040906, 1040907, 1040908, 1040909, 1040910, 1040911, 1040912, 1040913, 1040914, 1040915, 1040902, 1040916, 1040917, 1040918, 1040919, 1040922, 1040920, 1040926, 1040921, 1040923, 1040924, 1040925, 1040928, 1040927, 1040901, 1040933.